Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 2, 2007, 5:56 PM EDT for Eaton County, Michigan. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2007, 5:56 PM EDT (21:56 UTC)
- Expired
- Jun 2, 2007, 6:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Eaton County, MI
The radar
The Grand Rapids radar (KGRR), 66 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 022157
SVRGRR
MIC045-022245-
/O.NEW.KGRR.SV.W.0029.070602T2156Z-070602T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
556 PM EDT SAT JUN 2 2007
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EATON COUNTY IN SOUTH CENTRAL MICHIGAN
* UNTIL 645 PM EDT
* AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 13 MILES WEST OF GRAND LEDGE TO
CHARLOTTE...AND MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ONEIDA CENTER AND POTTERVILLE BY 610 PM EDT
WEST WINDSOR...GRAND LEDGE AND DIMONDALE BY 615 PM EDT
MILLETT AND DELTA CENTER BY 620 PM EDT
DELTA MILLS BY 625 PM EDT
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4277 8461 4258 8461 4252 8484 4254 8507
4277 8507
$$
BEACHLER2 follow-up statements
000
WWUS53 KGRR 022226
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
626 PM EDT SAT JUN 2 2007
MIC045-022245-
/O.CON.KGRR.SV.W.0029.000000T0000Z-070602T2245Z/
EATON MI-
626 PM EDT SAT JUN 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EATON COUNTY...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GRAND LEDGE TO POTTERVILLE...AND MOVING
NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DIMONDALE BY 635 PM EDT
MILLETT...DELTA MILLS AND DELTA CENTER BY 640 PM EDT
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4277 8461 4258 8461 4252 8484 4254 8507
4277 8507
$$
BEACHLER000
WWUS53 KGRR 022245
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
645 PM EDT SAT JUN 2 2007
MIC045-022255-
/O.EXP.KGRR.SV.W.0029.000000T0000Z-070602T2245Z/
EATON MI-
645 PM EDT SAT JUN 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR EATON COUNTY WILL BE ALLOWED
TO EXPIRE...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAND RAPIDS.
LAT...LON 4277 8461 4258 8461 4252 8484 4254 8507
4277 8507
$$
BEACHLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:12 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 2, 4:12 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 412 PM EDT SAT JUN 2 2007 .SHORT TERM... THE MAIN ISSUE WILL BE POTENTIAL FOR SIGNIFICANTLY RAINFALL SUNDAY AS THE UPPER LOW MOVES INTO THE WESTERN GREAT LAKES EVER SO SLOWLY. THERE IS A MARGINAL THREAT FOR SEVERE THUNDERSTORMS SUNDAY DEPENDING ON THE AMOUNT OF SUNSHINE. THE THREAT FOR SHOWERS AND THUNDERSTORM CONTINUES INTO MONDAY AS THE UPPER LOW WILL BE SLOW TO MOVE OUT AS IT WAS TO MOVE IN. SIGNIFICANTLY COOLER AIR MOVES IN SUNDAY EVENING AS THE UPPER COLD POOL MOVES OVERHEAD. HIGHS MAY STRUGGLE TO MAKE 65 DEGREES IN MANY AREAS ON MONDAY. TONIGHT...A SHORTWAVE ACTING ON THE THERMAL DISCONTINUITY AND POSSIBLE OLD OUTFLOW BOUNDARY FROM THE EARLY MORNING CONVECTION WILL BE OUT OF THE CWA BY LATE THIS AFTERNOON. MEANWHILE...THE CONVECTION ASSOCIATED WITH THE LEAD EDGE OF THE UPPER COLD POOL...WHICH IS ALREADY MOVING INTO THE WESTERN CWA WILL CROSS THE CWA BY MID EVENING. THAT WILL PUSH AN AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE CWA INTO THE LATE EVENING HOURS. DUE TO THE WEAK WIND FIELDS... ONLY PULSE SEVERE STORMS ARE EXPECTED SO ONCE THE SUN SETS...SO SHOULD THE THREAT FOR SEVERE WEATHER. DUE TO THE UPPER COLD POOL THE AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE EASTWARD ACROSS THE CWA INTO LATE EVENING. ONCE THAT LINE GETS THROUGH BY MIDNIGHT OR SO ONLY SCATTERED SHOWERS ARE EXPECTED. THERE SHOULD BE TO MUCH LAYERED CLOUDS TO GET MUCH IN THE WAY OF DENSE FOG EVEN SO... SOME PATCHY FOG IS NOT OUT OF THE QUESTION. I DID NOT PUT THAT INTO THE ZONE WORDING AS I DO NOT EXPECT IT TO BE A BIG DEAL. SUNDAY...SHOULD BE THE WETTEST DAY FOR MOST OF THE AREA IN THIS FORECAST CYCLE. THE UPPER LOW GOES NEGATIVE TILT OVER LOWER MICHIGAN BY LATE AFTERNOON. THE ZERO TO 6 KM SHEAR IS LESS THAN 30 KNOTS THROUGH THE DAY ACROSS THE CWA DUE TO MOSTLY SOUTHERLY WINDS THROUGH 250 MB. THAT AND THE DEEP LAYERED CLOUDS SHOULD LIMIT THE SEVERE THUNDERSTORM THREAT BY KEEPING CAPE VALUES MOSTLY BELOW 500 J/KG. EVEN SO...BY LATE AFTERNOON THE ENTRANCE REGION OF THE UPPER LEVEL JET MOVES INTO THE WESTERN CWA TO ADD FUEL TO THE CONVECTION. MOISTURE WILL NOT BE AN ISSUE AS THE PRECIPITABLE WATER VALUES WILL BE NEAR ONE AND A HALF INCHES. ALSO SURFACE DEW POINTS WILL STILL BE IN THE 60S. MODEL SOUNDING DUE NOT SHOW MUCH OF A DRY LAYER EITHER. GIVEN ALL OF THIS... IT WILL RAIN SUNDAY ACROSS ALL OF THE CWA. MOST OF THE PRECIPITATION WILL BE IN THE AFTERNOON INTO EARLY EVENING WITH ENTRANCE REGION OF THE UPPER JET COMING INTO THE PICTURE. SUNDAY NIGHT...THE SOUTHWEST SIDE OF THE UPPER LOW MOVES IN AND THAT WILL LIMIT THE SHOWER THREAT. STILL UNTIL THE SINKING AIR BEHIND THE OCCLUDED FRONT MOVES IN THERE WILL BE THE THREAT INTO THE MID EVENING. MONDAY...THE WRAP AROUND MOISTURE MOVES IN WHILE THERE IS STILL SOME INSTABILITY. THUS SHOWERS AND SCATTERED THUNDERSTORM REMAIN POSSIBLE. WITH THE COLD AIR IN PLACE... AND 850 MB TEMPERATURES FORECAST BELOW 5C... TEMPERATURES COULD WELL REMAIN THE LOWER TO MID 60S ACROSS THE CWA. MONDAY WILL SEEM CHILLY COMPARED THE PAST WEEK. MONDAY NIGHT... THE UPPER COLD CORE IS SHEARING OUT. IN SO DOING THE THREAT FOR SHOWERS WILL SIGNIFICANTLY DIMINISH. SOME CLEARING IS POSSIBLE LATE. IF SO... LOWS COULD BE NEAR 40 DEGREES IN THE NORTHERN CWA. .LONG TERM... (TUESDAY THROUGH SATURDAY) HAVE ONGOING SEVERE WEATHER... SO WILL BE BRIEF. FORECASTS FROM MID RANGE MODELS PRETTY STEADY STATE WITH ONE SLOW STACKED WEATHER SYSTEM PULLING AWAY FROM THE AREA FOLLOWED BY ANOTHER SLOW MOVING STACKED SYSTEM WITHIN TWO DAYS. WITH UNCERTAINTY IN TIMING OF SHORT WAVES AROUND MAJOR SYSTEMS... HAVE A BROAD BRUSH 30 TO 40 POP ACROSS THE AREA THURSDAY AND FRIDAY. ONLY OTHER CHANGES WERE SMALL TWEAKS FOR COMPATIBILITY WITH NEIGHBORS. TEMPERATURES CLOSE TO NORMAL THROUGH THE EXTENDED PERIODS. .GRR WATCHES/WARNINGS/ADVISORIES...NONE && WDM IOD
Hazardous weather outlook, Jun 2, 10:55 AM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1055 AM EDT SAT JUN 2 2007 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-030915- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 1055 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND WEST OF ROUTE 131 BY MID AFTERNOON. THOSE STORMS SHOULD THEN SPREAD INLAND TOWARD LANSING AND MOUNT PLEASANT BY EARLY THIS EVENING. A FEW OF THOSE THUNDERSTORMS MAY BECOME SEVERE FROM MID AFTERNOON INTO EARLY THIS EVENING. THOSE ISOLATED STORMS WOULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. ALL STORMS WILL PRODUCE BRIEF HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORM ARE EXPECTED AGAIN ON SUNDAY...BUT ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED ON MON AND TUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON AND EVENING. COBB WDM
In the hours before
Local storm report, Jun 2, 5:10 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
510 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL GRANDVILLE 42.90N 85.76W
06/02/2007 E0.75 INCH KENT MI AMATEUR RADIO
3/4 INCH HAIL AT 28TH AND BYRON CENTER
&&
GWETZELSpecial weather statement, Jun 2, 5:10 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 510 PM EDT SAT JUN 2 2007 MIZ037>040-043>046-050-051-056>058-064-065-071-072-022200- ALLEGAN-BARRY-CLARE-IONIA-ISABELLA-KALAMAZOO-KENT-LAKE-MASON-MECOSTA- MONTCALM-MUSKEGON-NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- 500 PM EDT SAT JUN 2 2007 ...LINE OF THUNDERSTORMS MOVING EAST NEAR ROUTE 131... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM KENT CITY TO 30 MILES SOUTH OF KALAMAZOO...MOVING EAST AT 25 MPH. HAIL TO 3/4 OF AN INCH HAS BEEN REPORTED NEAR GRANDVILLE WITH THESE STORMS AND JENISON HAD A WIND GUST TO 44 MPH AT 432 PM AS THE LINE MOVED THROUGH THERE. BY 600 PM THE LINE OF STORMS WILL BE JUST WEST OF GREENVILLE IN MONTCALM COUNTY TO NEAR BATTLE CREEK. STRONG WINDS...VERY HEAVY RAINFALL...HAIL UP TO AN INCH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS AS THE PASS OVERHEAD. WDM
Local storm report, Jun 2, 5:23 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
523 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST GRAND RAPIDS 42.96N 85.66W
06/02/2007 M68 MPH KENT MI AMATEUR RADIO
MEASURED DOWNTOWN GRAND RAPIDS
&&
NJJLocal storm report, Jun 2, 5:24 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
524 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST GRAND RAPIDS 42.96N 85.66W
06/02/2007 M63 MPH KENT MI OFFICIAL NWS OBS
MEASURED AT GRAND RAPIDS ASOS
&&
NJJLocal storm report, Jun 2, 5:26 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
526 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 9 NE WHITE CLOUD 43.64N 85.65W
06/02/2007 E0.88 INCH NEWAYGO MI LAW ENFORCEMENT
&&
NJJSpecial weather statement, Jun 2, 5:38 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 538 PM EDT SAT JUN 2 2007 MIZ038>040-044>046-051-022245- CLARE-ISABELLA-LAKE-MECOSTA-MONTCALM-NEWAYGO-OSCEOLA- 538 PM EDT SAT JUN 2 2007 ...LINE OF STORMS MOVING EAST NEAR ROUTE 10... AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS...40 MILES IN WIDTH.. FROM NEAR SCOTTVILLE TO MORLEY...MOVING EAST AT 20 MPH. HAIL UP TO HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE...BIG RAPIDS...LUTHER...REED CITY AND MECOSTA. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4444 8631 4346 8545 4346 8468 4444 8553 WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:43 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Ionia | 28 min |
| Jun 2, 1:29 PM EDT | Special Weather Statement | GRR | Ionia | 31 min |
| Jun 2, 1:35 PM EDT | Severe Thunderstorm Warning | GRR | Eaton | 25 min |
| Jun 2, 2:18 PM EDT | Special Weather Statement | GRR | Clinton | 27 min |
| Jun 2, 2:20 PM EDT | Special Weather Statement | GRR | Ingham | 25 min |
| Jun 2, 2:24 PM EDT | Special Weather Statement | GRR | Washtenaw | 36 min |
| Jun 2, 2:40 PM EDT | Special Weather Statement | GRR | Montcalm | 35 min |
| Jun 2, 3:04 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 41 min |
| Jun 2, 3:30 PM EDT | Special Weather Statement | GRR | Allegan, Van Buren | 60 min |
| Jun 2, 3:32 PM EDT | Special Marine Warning | GRR | 28 min | |
| Jun 2, 4:09 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Van Buren | 51 min |
| Jun 2, 4:48 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 42 min |
| Jun 2, 5:00 PM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 31 min |
| Jun 2, 5:26 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 34 min |
| Jun 2, 5:27 PM EDT | Severe Thunderstorm Warning | GRR | Ionia | 48 min |
| Jun 2, 5:38 PM EDT | Special Weather Statement | GRR | Lake, Mecosta, Osceola, Wexford | 67 min |
| Jun 2, 5:38 PM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 67 min |
| Jun 2, 6:34 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 56 min |
| Jun 2, 6:57 PM EDT | Special Weather Statement | GRR | Gratiot, Isabella, Midland, Saginaw, Shiawassee | 48 min |
| Jun 2, 7:04 PM EDT | Special Weather Statement | GRR | Gratiot, Isabella, Midland, Saginaw | 41 min |
| Jun 2, 7:08 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 52 min |
| Jun 2, 7:33 PM EDT | Special Weather Statement | GRR | Isabella | 57 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.